100 lb. Club - struggling to eat enough.. wtf..??




2phatinvictoria
08-30-2010, 11:58 AM
So, I recently was on a bunch of medication for major back pain. It caused me to sleep, all the damn day and night, and i maybe ate once a day, because low and behold, one of the less common side effects was, loss of appetite.

So now Im finally better:) but my eating habits are awful. Not in the sense of eating too much or unhealthy. I eat one healthy meal a day and its all my tummy can handle, because while i was sick, I just couldn't get it in. Food repulsed me, and im still dealing with.

I never thought that I, would be ever repulsed by food. Im trying, but im not getting very far.

anyone been through this, I would really appreciate any advice:)


DaughterOfVenus
08-30-2010, 12:16 PM
Do you have any extra of whatever med that was?

I'M KIDDING!!!! lol

What about meal replacement shakes? Might those help? Or maybe a smoothie in the morning? I have a really hard time eating for the first few hours of the day, but sometimes my schedule demands that I eat before I leave, so I throw a banana and some frozen berries, vanilla yogurt and some milk in the blender. You could add some kind of protien powder too. That might be easier to get down. Drink it with a straw and it's more of a "drink" than actual food.

lookin2lose
08-30-2010, 01:16 PM
Have you tried taking your one meal and dividing it up through out the day...portion wise...you may eat a little more? Sometimes instead of eating 2 tacos I'll seperate the 2 tacos into 2 meals and add veggies and stuff. That's the only example I can think of...it might help you not feel full for the rest of the day but full enough until the next meal. Just remember to keep feeding your body...if not you might bring on a binge if you're not careful!


rockinrobin
08-30-2010, 02:22 PM
You're getting over an illness, you're getting off of meds. So it appears as if this is most likely a very temporary situation. If you're not hungry, I wouldn't eat. I'm sure your appetite will be back before you know it. I wouldn't be too concerned about it. But I would make certain to drink water.

mandalinn82
08-30-2010, 02:31 PM
Was it an opiate pain med? I am currently on/off of them for my shoulder, and I've had this issue. I think its related to their other gastrointestinal effects....they both make me nauseous and slow my digestion WAY down, so I end up not hungry for a few days. But I have blood sugar issues, so if I don't eat and then try to exercise, it goes poorly for me, so eating is necessary even if my stomach is rebelling a bit.

If you're concerned about getting yourself on a regular eating schedule, liquids can really help. I have a lot of protein shakes for breakfast when the meds make food sound unappealing.

One thing that I have noticed is that eating something, even if it doesn't sound good at the time, ultimately helps with the nausea/stomach ickiness associated with the meds. Warm water with lemon and ginger seems to help, too, probably by pushing my digestive system to get moving again.